Alert archive / Oklahoma / Flash Flood Warnings in 2007

Flash Flood Warning 19, NWS Tulsa, OK

June 11, 2007Mayes County, Oklahoma

NWS Tulsa, OK issued this flash flood warning at Jun 11, 2007, 10:55 AM CDT for Mayes County, Oklahoma. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 11, 2007, 10:55 AM CDT (15:55 UTC)
Expired
Jun 11, 2007, 1:00 PM CDT
In force
2 hr
Issued by
NWS Tulsa, OK
Area
Whole counties

County Mayes County, OK

The radar

The Tulsa radar (KINX), 33 km from the middle of the area, began a volume at 15:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 3.9 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2007-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 35 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2007-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
35 J/kg
Mixed-layer CIN
-128 J/kg
Mixed-layer LCL
1192 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
241 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KTSA 111556
FFWTSA
OKC097-111800-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
1055 AM CDT MON JUN 11 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MAYES COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 100 PM CDT

* AT 1051 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH HEAVY RAIN 5 MILES SOUTH OF ADAIR...MOVING      
  SOUTHEAST AT 25 MPH. RADAR INDICATES THAT 2 TO 4 INCHES OF RAIN    
  HAS ALREADY FALLEN. ANOTHER 1 TO 2 INCHES WILL BE                  
  POSSIBLE THROUGH 100 PM CDT.

* LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
  INCLUDE...LANGLEY...SALINA...SPAVINAW...LOCUST GROVE AND ROSE.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.

LAT...LON 3651 9505 3651 9541 3609 9542 3609 9512
      3617 9511 3619 9500

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 11, 2:58 AM CDT, 7 hours 57 minutes earlier.

Area forecast discussion, Jun 11, 2:58 AM CDT, 7 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
258 AM CDT MON JUN 11 2007

.DISCUSSION...
SCATTERED CONVECTION HAS PERSISTED ACROSS THE REGION THROUGHOUT THE
NIGHT... WITH THE HEAVIER ACTIVITY AND GREATEST AREAL COVERAGE
GENERALLY ALONG AND NORTH OF THE KANSAS AND MISSOURI BORDERS.

NOT A LOT OF CHANGE IN THE OVERALL WEATHER PATTERN IS EXPECTED OVER
THE NEXT FEW DAYS. THE ATMOSPHERE CONTINUES TO BE MOISTURE LADEN AND
QUITE UNSTABLE... ESPECIALLY DURING THE HEAT OF THE DAY. NUMEROUS
OUTFLOW BOUNDARIES LANGUISHING ACROSS THE REGION WILL CONTINUE TO BE
FOCI FOR ADDITIONAL CONVECTION. AS A RULE... THE CONVECTION SHOULD
TEND TO WEAKEN AFTER SUNSET BUT IF THE PAST FEW NIGHTS ARE ANY
INDICATION... STORMS WILL LIKELY PERSIST WELL INTO THE OVERNIGHT
HOURS.

AM CONTINUING TO CARRY HEALTHY POPS EACH DAY THROUGHOUT THE ENTIRE
SEVEN DAY FORECAST... AS THE UPPER PATTERN WILL BE SLOW TO EVOLVE.
EXPECT TO CONTINUE TO SEE LOTS OF CLOUDS AND HUMIDITY. ALTHOUGH
TEMPERATURES WILL REMAIN NEAR SEASONAL NORMALS IT SHOULD FEEL QUITE
MUGGY IN BETWEEN BOUTS OF RAINFALL. WOULD ALSO NOT BE SURPRISED TO
SEE INTERMITTENT PULSE-TYPE SEVERE STORMS OCCUR OVER THE NEXT
COUPLE OF DAYS AS WELL.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   89  72  87  71 /  40  20  50  30
FSM   89  71  87  68 /  50  20  50  20
MLC   90  71  88  69 /  30  20  30  20
BVO   87  70  86  68 /  40  20  50  30
FYV   86  66  85  63 /  60  20  50  20
BYV   84  65  83  62 /  70  20  40  20
MKO   91  71  85  69 /  40  20  50  20
MIO   85  69  84  67 /  60  20  50  20
F10   93  73  86  70 /  30  20  40  20
HHW   93  74  90  71 /  20  20  30  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...05
LONG TERM....06
Hazardous weather outlook, Jun 11, 5:15 AM CDT, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
515 AM CDT MON JUN 11 2007

ARZ001-002-010-011-019-020-029-OKZ049-053>076-121000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
515 AM CDT MON JUN 11 2007

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
ALTHOUGH HIGH PRESSURE ALOFT IS BUILDING OVER THE AREA...THE
AIRMASS BENEATH THE RIDGE REMAINS VERY MOIST AND UNSTABLE. THIS
WILL CONTINUE TO RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS
ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. WITH THE RIDGE
ALOFT BUILDING OVER THE AREA...WINDS ALOFT WILL CONTINUE TO WEAKEN
RESULTING IN SLOW MOVEMENT OF THUNDERSTORMS AND A CORRESPONDING
FLASH FLOOD THREAT WITH ANY STORM THAT LINGERS OVER AN AREA FOR A
PROLONGED PERIOD OF TIME. THE WEAK WINDS ALOFT WILL ALSO PRECLUDE
AN ORGANIZED SEVERE WEATHER THREAT BUT THE AMOUNT OF INSTABILITY
SUPPORTS THE POTENTIAL FOR ISOLATED PULSE SEVERE STORMS THIS
AFTERNOON AND EVENING.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED DUE TO THE DISORGANIZED NATURE
OF STORMS AND THE BREVITY OF ANY SEVERE STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY THROUGH SUNDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
LITTLE CHANGE IS EXPECTED THROUGH THE UPCOMING WEEK WITH A MOIST
UNSTABLE AIRMASS REMAINING IN PLACE. THE UPPER RIDGE WILL BE
REPLACED BY AN UPPER TROUGH LATER IN THE WEEK BUT WIND FIELDS WILL
REMAIN VERY WEAK. SCATTERED THUNDERSTORMS WILL DEVELOP EACH
AFTERNOON AND DIMINISH EACH EVENING WITH THE SEVERE WEATHER RISK
LIMITED TO JUST ISOLATED PULSE SEVERE STORMS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Local storm report, Jun 11, 6:56 AM CDT, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
656 AM CDT MON JUN 11 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0654 AM     FLASH FLOOD      WANN                    36.92N 95.80W
06/11/2007                   NOWATA             OK   EMERGENCY MNGR

            HIGHWAY 10 EAST OF WANN CLOSED DUE TO FLOODING

&&

MEP
Local storm report, Jun 11, 8:09 AM CDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
809 AM CDT MON JUN 11 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 AM     FLASH FLOOD      DEWEY                   36.80N 95.94W
06/11/2007                   WASHINGTON         OK   EMERGENCY MNGR

            RESIDENTIAL FLOODING IN DEWEY. ROAD FLOODING AT HWY 75
            AND 16TH STREET JUST NORTH OF DEWEY.

&&

JDS

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 7:06 PM CDTSpecial Weather StatementTSACraig24 min
Jun 10, 7:14 PM CDTSevere Thunderstorm WarningTSACraig36 min
Jun 10, 7:56 PM CDTSevere Thunderstorm WarningTSANowata, Washington27 min
Jun 10, 8:21 PM CDTSevere Thunderstorm WarningTSACreek54 min
Jun 10, 8:49 PM CDTSpecial Weather StatementTSACraig26 min
Jun 10, 8:54 PM CDTSpecial Weather StatementTSAPawnee36 min
Jun 10, 9:11 PM CDTSevere Thunderstorm WarningTSAOsage64 min
Jun 10, 9:34 PM CDTSpecial Weather StatementTSAOsage, Tulsa41 min
Jun 10, 10:26 PM CDTSpecial Weather StatementTSAWashington34 min
Jun 10, 11:47 PM CDTSevere Thunderstorm WarningTSANowata, Washington43 min
Jun 11, 6:38 AM CDTFlash Flood WarningTSANowata, Osage, Washington4 hr
Jun 11, 11:00 AM CDTSpecial Weather StatementTSAAdair45 min

Nearby

Flash Flood Warnings in Oklahoma, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.